# SDR CA121206011

- Difficulty date: December 5, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech 1900C
- Aircraft time: 29,854 hours
- Engine: Pwa PT6A65B
- Propeller: Hartzl HCB4MP3
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Door
- Condition: Binding
- Location: Main Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON ARRIVAL, AFTER SHUTDOWN THE FLIGHT CREW ATTEMPTED TO OPEN THE MAIN CABIN DOOR, MCD, BUT THE DOOR HANDLE WAS FROZEN IN POSITION, MAKING IT IMPOSSIBLE FOR THE CREW TO OPEN THE DOOR, OR DISEMBARK THE PASSENGERS.  PERSON OUTSIDE THE AIRPLANE HAD TO MOVE THE OUTSIDE DOOR HANDLE SIMULTANEOUSLY WITH THE CREW,  IN ORDER TO FINALLY FORCE THE DOOR HANDLE TO THE OPEN POSITION.  THIS IS A COMMON PROBLEM WITH ACFT DURING THE WINTER SEASON, PARTICULARLY WHEN THE ACFT DEPARTS WARM, WET VANCOUVER AND CRUISES AND LANDS IN A SUB ZERO ENVIRONMENT.  AD 97-15-13 AND SB 52-2572 REQUIRED BY THIS, HAVE BEEN CARRIED OUT ON ALL OUR ACFT, ALONG WITH MOVING THE DOOR SEAL FROM THE DOOR, TO THE DOOR FRAME, ON THE FUSELAGE, IAW SB 2374.  HBC RECOMMENDED WE TRY REPLACING THE PRESSURE LOCK BUTTON ASSY IAW SB 52-3484, BUT THE PROBLEM IS NOT WITH LOCK BUTTON FREEZING, WHICH IS A SEPARATE MECHANISM ALL TOGETHER THE PROBLEM IS MOISTURE IN THE MECHANISM THAT OPERATES THE DOOR.  THIS REPRESENTS A VERY SERIOUS SAFETY ISSUE AS THE MAIN PASSENGER EXIT, THAT WILL BE USED IN AN EMERGENCY BY ALL PASSENGERS IS NOW EFFECTIVELY LOCKED.  ONLY THE SMALL OVERWING EXITS REMAIN. WE EXPERIENCE THIS PROBLEM VERY FREQUENTLY DURING THE WINTER SEASON.
